Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A criterion to generate carpet Julia sets


Author: Fei Yang
Journal: Proc. Amer. Math. Soc. 146 (2018), 2129-2141
MSC (2010): Primary 37F45; Secondary 37F10, 37F30
DOI: https://doi.org/10.1090/proc/13924
Published electronically: December 18, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It has been known that the Sierpiński carpets can appear as the Julia sets in the families of some rational maps. In this article we present a criterion that guarantees the existence of the carpet Julia sets in some rational maps having exactly one fixed (super-) attracting or parabolic basin. We show that this criterion can be applied to some well-known rational maps such as McMullen maps and Morosawa-Pilgrim family. Moreover, we give also some special examples whose Julia sets are Sierpiński carpets.


References [Enhancements On Off] (What's this?)

  • [AY09] Magnus Aspenberg and Michael Yampolsky, Mating non-renormalizable quadratic polynomials, Comm. Math. Phys. 287 (2009), no. 1, 1-40. MR 2480740, https://doi.org/10.1007/s00220-008-0598-y
  • [BLM16] Mario Bonk, Mikhail Lyubich, and Sergei Merenkov, Quasisymmetries of Sierpiński carpet Julia sets, Adv. Math. 301 (2016), 383-422. MR 3539379, https://doi.org/10.1016/j.aim.2016.06.007
  • [DFGJ14] Robert L. Devaney, Núria Fagella, Antonio Garijo, and Xavier Jarque, Sierpiński curve Julia sets for quadratic rational maps, Ann. Acad. Sci. Fenn. Math. 39 (2014), no. 1, 3-22. MR 3186803, https://doi.org/10.5186/aasfm.2014.3903
  • [DLU05] Robert L. Devaney, Daniel M. Look, and David Uminsky, The escape trichotomy for singularly perturbed rational maps, Indiana Univ. Math. J. 54 (2005), no. 6, 1621-1634. MR 2189680, https://doi.org/10.1512/iumj.2005.54.2615
  • [DP09] Robert L. Devaney and Kevin M. Pilgrim, Dynamic classification of escape time Sierpiński curve Julia sets, Fund. Math. 202 (2009), no. 2, 181-198. MR 2506193, https://doi.org/10.4064/fm202-2-5
  • [DH85] Adrien Douady and John Hamal Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 287-343. MR 816367
  • [FY15] Jianxun Fu and Fei Yang, On the dynamics of a family of singularly perturbed rational maps, J. Math. Anal. Appl. 424 (2015), no. 1, 104-121. MR 3286552, https://doi.org/10.1016/j.jmaa.2014.10.090
  • [KK00] Michael Kapovich and Bruce Kleiner, Hyperbolic groups with low-dimensional boundary, Ann. Sci. École Norm. Sup. (4) 33 (2000), no. 5, 647-669 (English, with English and French summaries). MR 1834498, https://doi.org/10.1016/S0012-9593(00)01049-1
  • [Mil93] John Milnor, Geometry and dynamics of quadratic rational maps, with with an appendix by the author and Lei Tan, Experiment. Math. 2 (1993), no. 1, 37-83. MR 1246482
  • [Mil06] John Milnor, Dynamics in one complex variable, 3rd ed., Annals of Mathematics Studies, vol. 160, Princeton University Press, Princeton, NJ, 2006. MR 2193309
  • [Pil94] Kevin Michael Pilgrim, Cylinders for iterated rational maps, ProQuest LLC, Ann Arbor, MI, 1994. Thesis (Ph.D.)-University of California, Berkeley. MR 2691488
  • [Pil96] Kevin M. Pilgrim, Rational maps whose Fatou components are Jordan domains, Ergodic Theory Dynam. Systems 16 (1996), no. 6, 1323-1343. MR 1424402, https://doi.org/10.1017/S0143385700010051
  • [QYY16] Weiyuan Qiu, Fei Yang, and Yongcheng Yin, Quasisymmetric geometry of the Julia sets of McMullen maps, arXiv: math.DS/1308.4324v2, 2016.
  • [QYZ14] Weiyuan Qiu, Fei Yang, and Jinsong Zeng, Quasisymmetric geometry of the carpet Julia sets, arXiv: math.DS/1403.2297v3, 2014.
  • [Ste06] Norbert Steinmetz, On the dynamics of the McMullen family $ R(z)=z^m+\lambda/z^l$, Conform. Geom. Dyn. 10 (2006), 159-183. MR 2261046, https://doi.org/10.1090/S1088-4173-06-00149-4
  • [Ste08] Norbert Steinmetz, Sierpiński and non-Sierpiński curve Julia sets in families of rational maps, J. Lond. Math. Soc. (2) 78 (2008), no. 2, 290-304. MR 2439626, https://doi.org/10.1112/jlms/jdn030
  • [TY96] Lei Tan and Yongcheng Yin, Local connectivity of the Julia set for geometrically finite rational maps, Sci. China Ser. A 39 (1996), no. 1, 39-47. MR 1397233
  • [Why42] Gordon Thomas Whyburn, Analytic Topology, American Mathematical Society Colloquium Publications, v. 28, American Mathematical Society, New York, 1942. MR 0007095
  • [Why58] G. T. Whyburn, Topological characterization of the Sierpiński curve, Fund. Math. 45 (1958), 320-324. MR 0099638
  • [XQY14] Yingqing Xiao, Weiyuan Qiu, and Yongcheng Yin, On the dynamics of generalized McMullen maps, Ergodic Theory Dynam. Systems 34 (2014), no. 6, 2093-2112. MR 3272785, https://doi.org/10.1017/etds.2013.21

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F45, 37F10, 37F30

Retrieve articles in all journals with MSC (2010): 37F45, 37F10, 37F30


Additional Information

Fei Yang
Affiliation: Department of Mathematics, Nanjing University, Nanjing, 210093, People’s Republic of China
Email: yangfei@nju.edu.cn

DOI: https://doi.org/10.1090/proc/13924
Keywords: Julia set, Sierpi\'nski carpet, Fatou components
Received by editor(s): January 11, 2017
Received by editor(s) in revised form: May 4, 2017, and July 25, 2017
Published electronically: December 18, 2017
Additional Notes: This work is supported by the National Natural Science Foundation of China (grant Nos.11401298 and 11671092) and the Fundamental Research Funds for the Central Universities (grant No. 0203-14380013).
Communicated by: Nimish Shah
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society